Psycho-Babble Neurotransmitters | advanced medication issues | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Why do I get negative reactions to stimulants?

Posted by Rita Wilding on February 4, 2013, at 13:43:31

Hi, I have bi-polar and very recently have been diagnosed with ADD, which did not surprise me at all.

Anyway, about 18 years ago I was first put on prozac which made me want to jump out of my skin and lasted for three days. A complete nervous wreak. Then came all the other SSRI's of the day...Zolof, Effexor, Paxil et al which all made me feel jittery and stoned and tired all at the same time.

Wellbutrin actually caused severe hostility and for the only time in my life thoughts of suicide.

Luckily I stumbled onto the MAOI's. Nardil was wonderful but I became very fat and started to nod off at all hours sometimes when driving (too scary.) Parnate was the wonder drug. I happily took it for 4 years but then some new p-doc got all hot and bothered because I had bi-polar and therefore had to go on an anti-psychotic or lithium. All of them caused MAJOR Dysthymic sp? Mania along with TD.

Then I tried Doxepin. The first week was glorious but I rapidly regressed into hostiliy, anger then a full blown panic attack that lasted 3 days. I could not sit still or sleep. I was terror stricken. I was in hell.

After that I found a new doctor and asked for my parnate back. Guess what? No longer worded. I dutifully took my dosage daily for 4 months while I lay in bed and thought how better off I would be if I just feel asleep and didn't wake up.

Found another very good P-doc who diagnosed the ADD which I have always suspected I'd had. The only stimulant I can reasonably handle is concerta. The others made me anxious, paranoid and depressed. The concerta helps but I feel flat, demotivated, and blah. I believe they call this anhedonia.

I can focus on activities like reading or maybe opening the mail but I have absolue ZERO motivation and nothing brings me pleasure. However I at least get out of bed and do some things unlike before.

When I was in my twenties I experimented with cocaine. While all my friends were riding high I felt so anxious I actually couldn't speak. It was horrible. So I tried it again thinking it had to be a one off but no I had the same nasty experience again.

So I am wondering if there may me some problem in my synapses? Being sensitive to drugs could I have overloaded receptors? Can any kind person make a connection as to what is going on in my brain? Lack of dopamine, NE, or serotonin?

Finally has anyone else experience negative reactions to cocaine and stimulants and is there a connection there?

In closing any suggestions as to what I could augment the concerta with as it seems to help a bit. I tolerated remeron many years ago. Would that be okay? I also was fairly good on moclomobide but that is a no go with concerta as would be nardil, my last hope.

Sorry for this long post. It's just my life should be happy and it is basically miserable. Luckily I am retired as working would be difficult. Leaving the house is a really big deal for me. Just no motivation.





Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Neurotransmitters | Framed

poster:Rita Wilding thread:1037333